# SDR 2011FA0000268

- Difficulty date: April 7, 2011
- Submitted: April 29, 2011
- Operation: General aviation
- Aircraft: N934TE
- Make and model: Amrgen AG5B
- Aircraft serial: 10213
- Engine: Lyc O360*
- System (JASC): 2710 · Aileron Control System
- Part: Seat
- Condition: Failed
- Location: Needle Bearing
- Part time: 886 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT HIS AILERON CONTROLS SUDDENLY BECAME EXTREMELY STIFF WHILE IN FLIGHT.  UPON COMPLETE DISASSEMBLY, FOUND CONTROL "T" NEEDLE BRG SET TO BE COMPLETELY FAILED AND BINDING THE CONTROLS.  CONTROLS WERE VERY DIFFICULT TO TURN LT TO RT.  THIS WAS ALMOST A MAJOR ACCIDENT.  A CALL TO MFG REVEALED THAT THERE WERE SOME ACFT THAT LT THE FACTORY WITH NO ASSY LUBRICATION TO THESE BRGS.  SEC 2 OF THE MM (SERVICING) DOES STATE TO LUBRICATE THE NEEDLE BEARINGS WITH GENERAL PURPOSE GREASE, BUT ONLY ON AN "AS NEEDED" BASIS.  IF THE CONTROLS MOVE FREELY, ONE COULD EASILY ASSURE LUBRICATION IS NOT NEEDED AND THEREFORE NOT ADD GREASE.  BASED UPON THE SUDDEN ONSET OF THE STIFF CONTROLS , DUE TO NEEDLE BEARING FAILURE, "AS NEEDED" IS AN IMPROPER TIME FRAME FOR LUBRICATION.  ADDITIONALLY, THERE IS NO WAY TO GET TO THE NEEDLE BEARINGS FOR LUBRICATION WITHOUT SIGNIFICANT DISASSEMBLY OF THE CONTROL SYS.  RECOMMENDATIONS INCLUDE INSPECTING ALL MODELS THIS ACFT FOR PRESENCE OF GREASE, CHANGING LUBRICATION REQUIREMENTS TO A LEAST ANNUALLY, AND ADDING A GREASE FITTING TO THE CONTROL COLUMN "T" TO FACILITATE THE GREASING OF THE NEEDLE BEARINGS WITHOUT HAVING TO FULLY DISASSEMBLE THE CONTROL COLUMN.
